Why is the colour of my gums black?
Q: I want to ask something about my gums. The colour of my gums is black. The problem is prevailing from the last 7-8 years and I am not sure how it occurred. But, I suspect it to be a side effect of some strong steroids which were given to me some 8-9 years ago for treatment of allergic cold and cough. The nails of my left feet are also black since 8-9 years. I don't have problems like bleeding or anything else with my gums. I want to ask how this problem can be corrected to restore the natural colour of my gums? Is it a deficiency of vitamins/minerals?
A:The colour of gums adjoining to permanent teeth are darker than with milk teeth therefore I suggest you to compare the colour with gums in other areas of mouth. In case you still find them darker, please get you homeopathic medicine assessed for some heavy metals like lead etc. many a times toxicity of some homeopathic and ayurvedic medicines also cause discolouration of gums.